Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2007, 12:02 AM MDT for El Paso County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2007, 12:02 AM MDT (06:02 UTC)
- Expired
- May 8, 2007, 12:45 AM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 12:26 AM MDT | HAIL 1.75 | Horizon City, TX | PUBLIC CALL TO NWS OFFICE FROM HORIZON CITY OF GOLF BALL SIZED HAIL. ALSO...COUNTY DISPATCH FIELDED SEVERAL CALLS REPORTING GOLF BALL SIZED HAIL IN THE HORIZON CITY AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 080602
SVREPZ
TXC141-080645-
/O.NEW.KEPZ.SV.W.0009.070508T0602Z-070508T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1202 AM MDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EL PASO COUNTY IN SOUTHWEST TEXAS
THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...MONTANA
VISTA
* UNTIL 1245 AM MDT(145 AM CDT)
* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOCORRO AND SAN ELIZARIO...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPARKS BY 1215 AM MDT
HORIZON CITY BY 1220 AM MDT
MONTANA VISTA BY 1245 AM MDT
LAT...LON 3194 10616 3185 10602 3172 10602 3153 10623
3153 10624 3156 10626 3157 10629 3163 10631
3168 10636
$$
PIEPER2 follow-up statements
000
WWUS54 KEPZ 080629
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1228 AM MDT TUE MAY 8 2007
TXC141-080645-
/O.CON.KEPZ.SV.W.0009.000000T0000Z-070508T0645Z/
EL PASO TX-
1228 AM MDT TUE MAY 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR EASTERN EL PASO COUNTY...
AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPARKS...OR ABOUT NEAR SOCORRO...MOVING NORTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTANA VISTA BY 1245 AM MDT...
HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER HAS BEEN
REPORTED IN HORIZON CITY WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3194 10616 3185 10602 3172 10602 3153 10623
3153 10624 3156 10626 3157 10629 3163 10631
3168 10636
$$
PIEPER000
WWUS54 KEPZ 080645
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1244 AM MDT TUE MAY 8 2007
TXC141-080652-
/O.EXP.KEPZ.SV.W.0009.000000T0000Z-070508T0645Z/
EL PASO TX-
1244 AM MDT TUE MAY 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EL PASO COUNTY EXPIRES
AT 1245 AM MDT...
THE STORM...OVER MONTANA VISTA AS OF 1242 AM MDT...HAD WEAKENED TO
BELOW SEVERE LIMITS. AS SUCH...THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE...ON SCHEDULE...AT 1245 AM MDT.
HOWEVER...CAUTION SHOULD BE TAKEN AS SMALL HAIL...FREQUENT
LIGHTNING...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN MAY STILL BE
SEEN WITH THIS STORM THROUGH 100 AM AS IT PUSHES INTO RURAL
NORTHEASTERN EL PASO COUNTY.
LAT...LON 3194 10616 3185 10602 3172 10602 3153 10623
3153 10624 3156 10626 3157 10629 3163 10631
3168 10636
$$
PIEPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:20 PM MDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 7, 4:20 PM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 420 PM MDT MON MAY 7 2007 ..SYNOPSIS... MOISTURE IS BEGINNING TO MOVE INTO THE AREA FROM THE EAST. THIS WILL COMBINE WITH A NEARLY STATIONARY UPPER LEVEL STORM SYSTEM TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON TUESDAY. THE CHANCE FOR SHOWERS WILL CONTINUE INTO WEDNESDAY. FOR THE END OF THE WEEK INTO THE WEEKEND WE WILL SEE SUNNY SKIES WITH ABOVE NORMAL TEMPERATURES. && .DISCUSSION... CURRENTLY WE HAVE PLENTY OF SUN AND DRY CONDITIONS...BUT CHANGES ARE A COMING. OUR SURFACE WINDS HAVE COME AROUND TO THE EAST AND THAT HAS BEGUN THE TRANSPORT OF MOISTURE INTO THE AREA. AT THE SAME TIME TO OUR WEST A TROUGH HAS CONTINUED TO LINGER OVER SOUTHERN ARIZONA AND NORTHERN MEXICO. I AM A LITTLE CONCERNED THAT THE MODELS ARE OVER DOING THE DEW POINTS DUE TO THE FACT THAT TO OUR EAST THE DEW POINTS ARE NOT THAT HIGH. DEW POINTS IN THE BIG BEND AND WEST TEXAS ARE NOT MUCH HIGHER THAN OUR DEW POINTS...THE HIGHER DEW POINTS SIT OVER CENTRAL TEXAS DOWN TOWARD DEL RIO. I DO EXPECT THAT SOME OF THAT HIGHER DEW POINT AIR WILL MAKE ITS WAY INTO OUR AREA. IN ADDITION SEVERAL LARGE THUNDERSTORM CLUSTERS OVER CENTRAL TEXAS MAY BE ABLE TO PUT OUT AN OUTFLOW BOUNDARY THAT WILL HASTEN THE DEW POINT PUSH. STARTING TONIGHT...BUT MAINLY TOMORROW INTO EARLY WEDNESDAY WE WILL SEE A CHANCE FOR SHOWERS. LOOKING AT TOMORROWS THUNDERSTORMS THREAT. WE WILL HAVE DECENT SHEAR...NEGATIVE LIS AS THE COLD POOL BEGINS TO MOVE OVERHEAD AND WE WILL HAVE ABOVE NORMAL MOISTURE IN THE AREA. THIS ALL ADDS UP TO A THREAT FOR ISOLATED SEVERE THUNDERSTORMS ON TUESDAY...SO I WILL MENTION THAT IN THE ZONES. THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE UPPER LOW COMES ON ACROSS. BY WEDNESDAY NIGHT THE DRY AIR WILL BEGIN TO MOVE INTO THE REGION. BEHIND THE LOW A RIDGE WILL BUILD INTO THE SOUTHWEST FOR THE END OF THE WEEK INTO THE WEEKEND. SO WE WILL SEE DRIER CONDITIONS WITH PLENTY OF SUN THROUGH THE WEEKEND. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL FOR TUESDAY AND WEDNESDAY WITH THE CLOUDS AND SHOWERS. BY THURSDAY WITH THE RIDGE BUILDING IN AND THE SUN RETURNING...WE WILL SEE TEMPERATURES CREEP BACK ABOVE NORMAL AS WE MOVE THROUGH THE WEEKEND. && .AVIATION... AVIATION...VALID 08/00Z-09/00Z. SCT AFTN AND EVENING TSTMS WILL DEVELOP OVER MUCH OF NEW MEXICO AND EASTERN ARIZONA TODAY AND TUESDAY. THIS WILL AFFECT TWEB ROUTES 195 AND 196. CONDITIONS WILL GENERALLY BE VFR...BUT EXPECT MVFR OR IFR CONDITIONS ALONG WITH GUSTY WINDS...POSSIBLE HAIL AND HEAVY DOWNPOURS NEAR ANY TSTMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 56 77 53 78 55 / 30 30 20 20 0 SIERRA BLANCA TX 55 70 50 71 50 / 40 40 30 30 0 LAS CRUCES 53 76 49 77 51 / 30 30 20 20 0 ALAMOGORDO 51 72 47 73 50 / 30 30 20 20 0 CLOUDCROFT 37 53 34 54 37 / 40 40 30 30 0 TRUTH OR CONSEQUENCES 52 74 46 75 50 / 30 30 20 20 0 SILVER CITY 44 68 42 69 46 / 30 30 30 10 0 DEMING 50 77 48 78 51 / 20 30 20 10 0 LORDSBURG 51 78 48 79 51 / 20 30 20 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15 BRICE
Hazardous weather outlook, May 7, 5:45 AM MDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 545 AM MDT MON MAY 7 2007 NMZ022>025-030>032-TXZ055-056-081245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 545 AM MDT SUN MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT. STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS PRODUCING HAIL UP TO AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH UP TO A HALF INCH OF RAIN FALLING IN ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH A FEW STORMS PRODUCING HAIL...LOCALLY HEAVY RAINS AND STRONG GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH DRY WEATHER AND MOSTLY LIGHT WINDS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH TUESDAY NIGHT...MAINLY EAST OF THE RIO GRANDE. ROGASH
In the hours before
Special weather statement, May 7, 10:18 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1018 PM MDT MON MAY 7 2007 NMZ024-032-TXZ055-080500- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1024 PM MDT MON MAY 7 2007 ...STRONG THUNDERSTORM MOVING INTO WESTERN EL PASO AND FAR SOUTHEASTERN DONA ANA COUNTIES... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL 14 MILES SOUTHWEST OF SUNLAND PARK. MOVEMENT WAS NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO CROSS THE INTERNATIONAL BORDER AROUND 1030 PM THIS EVENING...AND WILL EFFECT MAINLY WESTERN EL PASO COUNTY. THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF BUT VERY HEAVY RAINFALL...POTENTIALLY RESULTING IN FLOODING IN URBAN AREAS AND AREAS WITH POOR DRAINAGE. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY AND SANTA TERESA. PIEPER
Special weather statement, May 7, 11:07 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1107 PM MDT MON MAY 7 2007 NMZ024-032-TXZ055-080545- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1107 PM MDT MON MAY 7 2007 ...STRONG THUNDERSTORM MOVING OVER PORTIONS OF WESTERN EL PASO COUNTY... AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL MOVING OVER WEST EL PASO. MOVEMENT WAS NORTHEAST AT 15 MPH. AS SUCH...THIS STORM IS EXPECTED TO PUSH INTO PORTIONS OF NORTHEAST EL PASO...AS WELL AS CHAPARRAL IN FAR SOUTHEASTERN DONA ANA COUNTY. VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH UP TO 1 INCH OF RAIN PER HOUR POSSIBLE. THIS HAS THE POTENTIAL OF RESULTING IN RISING WATER IN SOME URBAN AND LOW LYING AREAS. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:24 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 51 min |
| May 8, 2:10 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 35 min |
| May 8, 2:59 AM MDT | Flash Flood Warning | EPZ | El Paso | 61 min |
| May 8, 3:01 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 59 min |
| May 8, 3:53 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 37 min |
| May 8, 11:52 AM MDT | Flash Flood Watch | EPZ | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.